Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Symmetric functions: a bijective identity


Authors: N. Metropolis and Gian-Carlo Rota
Journal: Proc. Amer. Math. Soc. 102 (1988), 218-220
MSC: Primary 05A19
MathSciNet review: 915748
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a bijective proof of a classical identity which we have named the cyclotomic identity.


References [Enhancements On Off] (What's this?)

  • [1] Peter Doubilet, On the foundations of combinatorial theory. VII. Symmetric functions through the theory of distribution and occupancy, Studies in Appl. Math. 51 (1972), 377–396. MR 0429577
  • [2] Percy A. MacMahon, Combinatory analysis, Two volumes (bound as one), Chelsea Publishing Co., New York, 1960. MR 0141605
  • [3] I. G. Macdonald, Symmetric functions and Hall polynomials, The Clarendon Press, Oxford University Press, New York, 1979. Oxford Mathematical Monographs. MR 553598

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A19

Retrieve articles in all journals with MSC: 05A19


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0915748-4
Article copyright: © Copyright 1988 American Mathematical Society